Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

On Cymbalta and diagnosed with ADHD. The current antidepressants are not working. Suggest the correct treatment?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
Hello, I would like to get your advice on this problem im having reguarding my mental state, and the fact that my dctor doesnt listen to me when i tell him that the current anti-depressants arnt working at all, then he just doubled them, im on Cymbalta 120g = x 2 60g's. now also ive been diagnosed with adhd, adhdr/ adhr? twice now, the first time was at a court case directed therapist, who printed up alot of information on the topic and it was only about oman, who have suffered all through life reguarding the problems and tolerance to completely accept any disreguard to my welfare, safety, abuse, taken advantage sexually, disdisrespected, and all this started from being beaten since i could stand, untill i ran away to get treated the same by evrybody else who i ended up engaging with, im also realising that i send off a strong signal inviting people to know im easily taken advantage of in all ways, manipulated, believe anything im told, even if i had knowlegde of something before i would automatically my thoughts and over-ride them with whatever that ive been just told?? reguarding this ADHADR? and the last phycolagist i saw pretty much answered my ask for help asking me if i knew weither or not i knew i had ADHD!!.. Please help me get the right treatment please, i have 2 young boys 12 & 8, i definately got quite unconfident in my abilitys in doing anything, i couldnt even feel safe or thought id be able to keep my babies safe, scared to drive, my first child i was in complete control, the second baby i had,, mind you i did have 2 abortions before my inability to go through with another, yet things could have made everything soooo much different and happier? i know that im not getting properly medicated, my current doctor isnt a mental doctor like the firsty doctor i had at this clinic, but he got sick, and passed away with all my suffering storeies and knowlegde of my mental health then i got passed on to another doctor in my clinic,. I also forgot to mention that my ex's were keeping me on a very big habit of all sorts of drugs, then i ended up feeling the most in control on heroin, this i was on for many years, but finally i came to my sences, got on a methadone program, im slowly weaning myself off very slowly, since past experiences have never worked, from 100, i am down to 20, minimiseing each week when i feel able and agree i can handle things, going down by 5ml each time, and when im at 10/7, i will go smaller and un noticably, i have control over this problem at least, putting my boys priority first about time... and with this comes alot of guilt,./.
please help me doctor, and please let this be the proper treatment and data, help, advice, everything that will bring me back into the happy, playful, energetic . funny person i was so long ago please dr ..?? please. much sincerity XXXX XXXXXXX
Posted Sat, 21 Sep 2013 in Mental Health
Answered by Dr. Srikanth Reddy 14 hours later
Brief Answer:
Its a long and patient way ahead..

Detailed Answer:
Thanks for choosing health care magic for posting your query.
I have gone through your question in detail and I can understand what you are going through.
There are basically three issues which are bothering.
1) Chronic depressive disorder.
2) Drug dependence.
3) Poor psycho social support.

We will try to address the issues one after other. The depressive disorder certainly needs to kinds of treatment. Firstly medications especially SSRI. Unfortunately cymbalta (duloxetine) is not a very popular and effective antidepressant. These days the first line medications are either one of these; venlafaxine,escitalopram, fluoxetine or bupropion. These drugs are very effective for depression. If the depression still doesn't respond then either lithium, olanzapine or quetiapine can be added to one of the antidepressants from the above list. Cymbalta is agood drug as well but it comes very down the list. Probably you can discuss with your psychiatrist regarding change of your antidepressant. Along with antidepressant change you can discuss with your psychiatrist about starting you on cognitive behavioural therapy. These therapies aument the medications and helping in the resolving of the issues. Especially with ongoing stress or like in your case, CBT can be useful.
Regarding your second problem of your drug abuse, i understand that you are doing well on methadone treatment. Ones your depression gets treated, the drug abuse problem will be lot easier to handle. Some motivational interviews along with your CBT will be good for you.
Lastly regarding the poor psycho social support, its difficult to manage all this alone. Especially with 2 kids with you, you would love to have some support. Why not try a new relationship. Probably someone who is sober and understanding who knows your situation well. If such support is not viable then your CBt therapist can be a good person to vent out your feelings.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback.
In future if you wish to contact me directly, you can use the below mentioned link:

Wish you good health,
Kind regards
Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor